MAUDE Adverse Event Report: TEPHA, INC. - 3005670760 GALAFLEX; BREAST - ABSORBABLE MESH

TEPHA, INC. - 3005670760 GALAFLEX; BREAST - ABSORBABLE MESH
Model Number 100035-09
Medical Device Problem Code Patient-Device Incompatibility (2682)
Health Effect - Clinical Codes Bacterial Infection (1735); Fluid Discharge (2686)
Date of Event 10/13/2020
Type of Reportable Event Serious Injury
Event or Problem Description
As reported, on (b)(6) 2020 patient was implanted with two galaflex devices (device#1, device #2) (gel foam used with lotus).On (b)(6) 2020 patient was diagnosed with right breast infection (ae1).Erythema noted initially and prescribed keflex by general surgeon without improvement.On (b)(6) 2020 incision, 50-70cc thick fluid drained, drain placed, and positive culture/sensitivity, continued antibiotics.Infection resolved (b)(6) 2020.On (b)(6) 2021 patient was diagnosed with right breast small weeping sinus (ae2).No fluid collection performed, however three punctuate "pinhole" openings in skin between nipple and site of cancer.On (b)(6) 2021 explant performed of right lotus with specimen negative for pathology.As reported, the treating surgeon identified the conditions of the infection and small weeping sinus as not caused by the use of the p4hb implants used to treat the patient.
 
Additional Manufacturer Narrative
As reported, post implant of galaflex mesh, the patient was diagnosed with right breast infection, small weeping sinus with mesh explant.The surgeon did not identify any causal relationship between the post-op complication and the use of the galaflex implant used to treat the patient.In an abundance of caution, events for which relatedness cannot be completely ruled out are processed for mdr reporting.Review of manufacturing records shows product was manufactured to specification.Infection is a known inherent risk of surgery/use of the device and is included as a possible complication in the adverse reaction section of the instructions-for-use (ifu).In regards to the infection, the warnings section of the ifu states: "if an infection develops, treat the infection aggressively.An unresolved infection may require removal of the scaffold." this mdr represent the galaflex (device #2) of lot #200278.An additional mdr has been submitted to represent the galaflex (device #1) of lot#190528.Not returned - explanted.

Brand Name
GALAFLEX
Common Device Name
BREAST - ABSORBABLE MESH
Manufacturer (Section D)
TEPHA, INC. - 3005670760
99 hayden ave suite 360
lexington MA 02421
Manufacturer (Section G)
TEPHA, INC. - 3005670760
99 hayden ave suite 360
lexington MA 02421
Manufacturer Contact
andrew topoulos
100 crossings blvd.
warwick, RI 02886
8005566756
MDR Report Key15326333
Report Number1213643-2022-00598
Device Sequence Number6314604
Product Code OOD
UDI-Device Identifier00855920006041
UDI-Public(01)00855920006041
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K140533
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2021
Reporter Type Manufacturer
Report Source Other,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 08/22/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/31/2022
Device Model Number100035-09
Device Catalogue NumberGP0608
Device Lot Number200278
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/15/2021
Initial Report FDA Received Date08/31/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured08/05/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age41 YR
Patient SexFemale